I started having dizziness 3 days ago, feel lightheaded, unsteady, full feeling in my head, pressure like similar to sinus pressure, if I stand up feet together and eyes closed I fall backwards, the dizziness started out for couple of hours and now lasting all day. Headache pressure unrelieved by tylenol or ibuprofen. I feel tired all of the time, literally have to force self to get out of bed and from time wake up i am dizzy, foggy. Should I be worried or will this pass? Should I go see my md?
Thanks for using the forum. I am happy to address your questions, and my answer will be based on the information you provided here. Please make sure you recognize that this forum is for educational purposes only, and it does not substitute for a formal office visit with a doctor.
Without the ability to examine and obtain a history, I can not tell you what the exact cause of the symptoms is. However I will try to provide you with some useful information.
I am not sure what you mean by the term dizziness. When some people use the term dizziness, they often mean vertigo, or room-spinning. Others mean a light-headed, whoozy feeling.
If by dizziness you mean vertigo (room-spinning), the causes could be either the inner ear or the brain. Inner ear causes of vertigo most commonly include benign positional vertigo (BPPV), which is due to small particle in the inner ear that moves out of place, and can be repositioned with simple head maneuvers. The symptoms often include vertigo that occurs with turning of the head, often while turning over in bed. Another cause, if your symptoms are associated with tinnitus (ear ringing) and hearing loss is called Meniere’s disease and can be treated with medications and sometimes surgery. And so on, several other causes from inner ear problems exist.
Vertigo can also be due to problems in the brain. The most common is a benign tumor called a schwanoma (also called acoustic neuroma). This is diagnosed by MRI of the brain. Multiple sclerosis can cause vertigo, but often, other symptoms are present as well. A normal MRI of the brain excludes multiple sclerosis. Thyroid problems can also lead to vertigo.
Your symptoms may be consistent with a variant of migraine called basilar migraine. Basically this is marked by several hours of vertigo associated with nausea, light-sensitivity, and sometimes other symptoms. Headache may or may not be present. The treatment is different from that used to treat other migraine types; the treatment in this case is a type of medication called calcium channel blocker, such as verapamil, which is actually used to treat blood pressure but works in type of basilar migraine as well.
If by dizziness you mean light-headedness, causes could include low blood pressure such as due to dehydration or autonomic dysfunction, cardiac problems, and several other non-neurologic causes. Anemia can cause light-headedness as well.
I would suggest you follow up with your primary care physician to get a basic examination and laboratory work performed. If the symptoms persist, you may need to see a specialist either ear, nose, throat physician or a neurologist.
Thank you for this opportunity to answer your questions, I hope you find the information I have provided useful, good luck.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.